Alert archive / Alabama / Wind Advisories in 2009

Wind Advisory 8, NWS Birmingham, AL

October 23, 20099 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Oct 23, 2009, 2:26 AM CDT for 9 counties in Alabama. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 23, 2009, 2:26 AM CDT (07:26 UTC)
Expired
Oct 23, 2009, 9:01 AM CDT
In force
7 hr
Issued by
NWS Birmingham, AL

Counties Blount County, AL, Fayette County, AL, Jefferson County, AL, Lamar County, AL, Marion County, AL, Pickens County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Columbus AFB radar (KGWX), 79 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 7.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2009-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2009-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 224 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
835 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
224 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBMX 230726
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
226 AM CDT FRI OCT 23 2009

...BREEZY CONDITIONS EXPECTED AHEAD OF APPROACHING COLD FRONT...

ALZ011>015-017-022>024-231400-
/O.CAN.KBMX.LW.Y.0031.000000T0000Z-091023T1200Z/
/O.NEW.KBMX.WI.Y.0008.091023T0726Z-091023T1400Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-PICKENS-TUSCALOOSA-
JEFFERSON-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...CARROLLTON...
TUSCALOOSA...BIRMINGHAM...HOOVER
226 AM CDT FRI OCT 23 2009

...WIND ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING. THE
LAKE WIND ADVISORY HAS BEEN CANCELED. 

SOUTHERLY WINDS OF 15 TO 20 MPH WITH GUSTS 30 TO 35 MPH WILL BE
POSSIBLE AHEAD OF AN APPROACHING COLD FRONT. THE WIND GUSTS SHOULD
SUBSIDE BY MID MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ALZ018>021-026>029-036>038-231530-
/O.EXB.KBMX.LW.Y.0031.000000T0000Z-091023T1600Z/
ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR-TALLADEGA-CLAY-
RANDOLPH-COOSA-TALLAPOOSA-CHAMBERS-
INCLUDING THE CITIES OF...GADSDEN...ANNISTON...CENTRE...HEFLIN...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
ROCKFORD...ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...
LAFAYETTE
226 AM CDT FRI OCT 23 2009

...LAKE WIND ADVISORY IN EFFECT UNTIL 11 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CDT THIS MORNING. 

SOUTHERLY WINDS 10 TO 20 MPH WITH GUSTS OF 25 TO 30 MPH WILL BE
POSSIBLE ON AREA LAKES AND WATERWAYS THIS MORNING. THESE WINDS
WILL OCCUR AHEAD OF AN APPROACHING COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

ALZ025-030>035-039>042-231400-
/O.EXT.KBMX.LW.Y.0031.000000T0000Z-091023T1400Z/
SHELBY-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-MARENGO-DALLAS-
AUTAUGA-LOWNDES-
INCLUDING THE CITIES OF...COLUMBIANA...PELHAM...ALABASTER...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...
FORT DEPOSIT...HAYNEVILLE
226 AM CDT FRI OCT 23 2009

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 9 AM CDT THIS MORNING...

THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 AM CDT THIS
MORNING. 

SOUTHERLY WINDS 10 TO 20 MPH WITH GUSTS OF 25 TO 30 MPH WILL BE
POSSIBLE ON AREA LAKES AND WATERWAYS THIS MORNING. THESE WINDS
WILL OCCUR AHEAD OF AN APPROACHING COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
2 follow-up statements
000 
WWUS74 KBMX 231154
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
654 AM CDT FRI OCT 23 2009

...BREEZY CONDITIONS EXPECTED AHEAD OF APPROACHING COLD FRONT...

ALZ011-012-022-231300-
/O.CAN.KBMX.WI.Y.0008.000000T0000Z-091023T1400Z/
MARION-LAMAR-PICKENS-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
CARROLLTON
654 AM CDT FRI OCT 23 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE WIND
ADVISORY. 

THE COLD FRONT IS MOVING THROUGH THE AREA AND WINDS HAVE DECREASED.

$$

ALZ030>032-039-231300-
/O.CAN.KBMX.LW.Y.0031.000000T0000Z-091023T1400Z/
SUMTER-GREENE-HALE-MARENGO-
INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...DEMOPOLIS...LINDEN
654 AM CDT FRI OCT 23 2009

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE LAKE
WIND ADVISORY. 

THE COLD FRONT IS MOVING THROUGH THE AREA AND WINDS HAVE DECREASED.

$$

ALZ043>050-231600-
/O.EXB.KBMX.LW.Y.0031.091023T1400Z-091023T1600Z/
ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...WETUMPKA...TALLASSEE...MONTGOMERY...
TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...
TROY...EUFAULA
654 AM CDT FRI OCT 23 2009

...LAKE WIND ADVISORY IN EFFECT UNTIL 11 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CDT THIS MORNING. 

SOUTHERLY WINDS 10 TO 20 MPH WITH GUSTS OF 25 TO 30 MPH WILL BE
POSSIBLE ON AREA LAKES AND WATERWAYS THIS MORNING. THESE WINDS
WILL OCCUR AHEAD OF AN APPROACHING COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

ALZ013>015-017-023-024-231400-
/O.CON.KBMX.WI.Y.0008.000000T0000Z-091023T1400Z/
FAYETTE-WINSTON-WALKER-BLOUNT-TUSCALOOSA-JEFFERSON-
INCLUDING THE CITIES OF...FAYETTE...DOUBLE SPRINGS...JASPER...
ONEONTA...TUSCALOOSA...BIRMINGHAM...HOOVER
654 AM CDT FRI OCT 23 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

SOUTHERLY WINDS OF 15 TO 20 MPH WITH GUSTS 30 TO 35 MPH WILL BE
POSSIBLE AHEAD OF AN APPROACHING COLD FRONT. THE WIND GUSTS
SHOULD SUBSIDE BY MID MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ALZ025-033>035-040>042-231400-
/O.CON.KBMX.LW.Y.0031.000000T0000Z-091023T1400Z/
SHELBY-PERRY-BIBB-CHILTON-DALLAS-AUTAUGA-LOWNDES-
INCLUDING THE CITIES OF...COLUMBIANA...PELHAM...ALABASTER...
MARION...CENTREVILLE...CLANTON...SELMA...PRATTVILLE...
FORT DEPOSIT...HAYNEVILLE
654 AM CDT FRI OCT 23 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS
MORNING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS
MORNING. 

SOUTHERLY WINDS 10 TO 20 MPH WITH GUSTS OF 25 TO 30 MPH WILL BE
POSSIBLE ON AREA LAKES AND WATERWAYS THIS MORNING. THESE WINDS
WILL OCCUR AHEAD OF AN APPROACHING COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

ALZ018>021-026>029-036>038-231600-
/O.CON.KBMX.LW.Y.0031.000000T0000Z-091023T1600Z/
ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR-TALLADEGA-CLAY-
RANDOLPH-COOSA-TALLAPOOSA-CHAMBERS-
INCLUDING THE CITIES OF...GADSDEN...ANNISTON...CENTRE...HEFLIN...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
ROCKFORD...ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...
LAFAYETTE
654 AM CDT FRI OCT 23 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS
MORNING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS
MORNING. 

SOUTHERLY WINDS 10 TO 20 MPH WITH GUSTS OF 25 TO 30 MPH WILL BE
POSSIBLE ON AREA LAKES AND WATERWAYS THIS MORNING. THESE WINDS
WILL OCCUR AHEAD OF AN APPROACHING COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
000 
WWUS74 KBMX 231401
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
901 AM CDT FRI OCT 23 2009

...BREEZY CONDITIONS EXPECTED AHEAD OF APPROACHING COLD FRONT ACROSS
THE EASTERN SECTIONS...

ALZ013>015-017-023-024-231515-
/O.CAN.KBMX.WI.Y.0008.000000T0000Z-091023T1400Z/
FAYETTE-WINSTON-WALKER-BLOUNT-TUSCALOOSA-JEFFERSON-
INCLUDING THE CITIES OF...FAYETTE...DOUBLE SPRINGS...JASPER...
ONEONTA...TUSCALOOSA...BIRMINGHAM...HOOVER
901 AM CDT FRI OCT 23 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED ACROSS THE AREA.

$$

ALZ025-033>035-040>042-231515-
/O.CAN.KBMX.LW.Y.0031.000000T0000Z-091023T1400Z/
SHELBY-PERRY-BIBB-CHILTON-DALLAS-AUTAUGA-LOWNDES-
INCLUDING THE CITIES OF...COLUMBIANA...PELHAM...ALABASTER...
MARION...CENTREVILLE...CLANTON...SELMA...PRATTVILLE...
FORT DEPOSIT...HAYNEVILLE
901 AM CDT FRI OCT 23 2009

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE LAKE
WIND ADVISORY. 

WINDS HAVE DIMINISHED ACROSS THE AREA.

$$

ALZ018>021-026>029-036>038-231600-
/O.EXT.KBMX.LW.Y.0031.091023T1400Z-091023T1600Z/
ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR-TALLADEGA-CLAY-
RANDOLPH-COOSA-TALLAPOOSA-CHAMBERS-
INCLUDING THE CITIES OF...GADSDEN...ANNISTON...CENTRE...HEFLIN...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
ROCKFORD...ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...
LAFAYETTE
901 AM CDT FRI OCT 23 2009

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 11 AM CDT THIS
MORNING...

THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 AM CDT THIS
MORNING. 

SOUTHERLY WINDS 10 TO 20 MPH WITH GUSTS OF 25 TO 30 MPH WILL BE
POSSIBLE ON AREA LAKES AND WATERWAYS THIS MORNING. THESE WINDS
WILL OCCUR AHEAD OF AN APPROACHING COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

ALZ043>050-231600-
/O.CON.KBMX.LW.Y.0031.000000T0000Z-091023T1600Z/
ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...WETUMPKA...TALLASSEE...MONTGOMERY...
TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...
TROY...EUFAULA
901 AM CDT FRI OCT 23 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS
MORNING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS
MORNING. 

SOUTHERLY WINDS 10 TO 20 MPH WITH GUSTS OF 25 TO 30 MPH WILL BE
POSSIBLE ON AREA LAKES AND WATERWAYS THIS MORNING. THESE WINDS
WILL OCCUR AHEAD OF AN APPROACHING COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Oct 23, 12:02 AM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Oct 23, 12:02 AM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1202 AM CDT FRI OCT 23 2009

.UPDATE...AVIATION DISCUSSION.

&&

.DISCUSSION...

AS EXPECTED...HEAVIER RAINFALL HAS REMAINED WELL WEST OF ALABAMA
THIS EVENING AS SHOWERS MOVE INTO A DRIER AND MORE STABLE AIR MASS.
STRONG SOUTHERLY FLOW AHEAD OF COLD FRONT HAS PULLED HIGHER LOW
LEVEL THETA-E AIR NORTHWARD INTO MISSISSIPPI AND WESTERN ALABAMA.
DESPITE LIFTED INDICES OF -1 TO -3 CELSIUS OVER SOUTHERN MISSISSIPPI
AND STRONG SHEAR PROFILES...SMALL CAPE VALUES AND WEAK MID LEVEL
LAPSE RATES HAVE HINDERED THUNDERSTORM DEVELOPMENT.  WITHOUT
STRONGER CONVECTIVE DEVELOPMENT...IT WILL BE MORE DIFFICULT TO
PRODUCE 1 TO 2 INCHES OF RAINFALL OVER WEST ALABAMA OVERNIGHT.

WITH SOUTHERLY WINDS OF 10 TO 20 MPH OVERNIGHT...TEMPERATURES WILL
NOT LIKELY FALL MUCH FROM CURRENT READINGS...AND ADJUSTED FORECAST
TO REFLECT NEARLY STEADY OR SLOWLY FALLING TEMPERATURES FOR MANY
AREAS.  HIGHER SURFACE WINDS ARE STARTING TO MOVE INTO WEST ALABAMA
WITH MERIDIAN AND COLUMBUS MISSISSIPPI OBSERVING SITES REPORTING
GUSTS TO 28 KNOTS THE PAST HOUR.  THE MODELS ARE ALSO SHOWING A
FASTER EASTWARD MOVEMENT OF UPPER LEVEL SHORT WAVE TROF WITH RAIN
MOVING OUT OF EAST ALABAMA BY SUNSET FRIDAY.  HIGH POPS REMAIN IN
FORECAST FOR FRIDAY BUT DIVIDED UP MORNING AND AFTERNOON TO SHOW
RAIN ENDING ACROSS WEST ALABAMA FRIDAY MORNING.

58/ROSE

&&

.AVIATION...06Z TAF DISCUSSION.

FIRST WAVE OF LIGHT SHOWERS PUSHED ACROSS CENTRAL ALABAMA THURSDAY
EVENING...AND THE NEXT WAVE OF RAIN (WITH SOME HEAVIER DOWNPOURS) IS
POISED TO START MOVING IN SHORTLY AFTER 06Z. I TRIED TO TIME THE
ARRIVAL AT EACH TAF LOCATION AS BEST I COULD.  I THINK THE BEST
CHANCES OF A HEAVIER DOWNPOUR WILL COME DURING THE FIRST COUPLE OF
HOURS OF THIS BATCH OF RAINS ARRIVAL.  MODELS INDICATE
THAT...ALTHOUGH THE BEST LIFT AND OTHER FORCING FOR PRECIPITATION
ENDS FRIDAY AFTERNOON...THERE IS PLENTY OF MOISTURE TRAPPED IN THE
LOWER LEVELS.  THUS...WILL MAINTAIN A SUB-3000 FT CEILING AT ALL
LOCATIONS THROUGH THE DURATION OF THE FORECAST.

/61/

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVY IN EFFECT FOR WESTERN COUNTIES UNTIL 7 AM FRIDAY
MORNING.

&&
Hazardous weather outlook, Oct 22, 6:00 PM CDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
600 PM CDT THU OCT 22 2009

ALZ011>015-017>050-232300-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
600 PM CDT THU OCT 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

LOCALLY HEAVY RAIN IS POSSIBLE AFTER MIDNIGHT...GENERALLY WEST OF A
LINE FROM DOUBLE SPRINGS TO TUSCALOOSA TO LINDEN. ALTHOUGH RAIN
AMOUNTS WILL AVERAGE AROUND ONE HALF OF AN INCH...SOME AREAS MAY
RECEIVE 1 TO 2 INCHES IN A SHORT PERIOD OF TIME.

BREEZY CONDITIONS WILL DEVELOP ACROSS THE WESTERN TWO THIRDS OF
CENTRAL ALABAMA. A FEW WIND GUSTS AROUND 30 MPH ARE POSSIBLE...
MAINLY ALONG AND WEST OF INTERSTATE 65. A LAKE WIND ADVISORY IS IN
EFFECT THROUGH 7 AM CDT FOR THESE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A COLD FRONT WILL MOVE ACROSS CENTRAL ALABAMA ON FRIDAY. SHOWERS AND
A FEW THUNDERSTORMS ARE EXPECTED NEAR THE FRONT. THE STRONGER STORMS
WILL GENERALLY LOSE INTENSITY AS THE FRONT MOVES EASTWARD DURING
THE DAY.

A FEW WEATHER THREATS EXIST WITH THIS FRONT...BUT THE CHANCES
ARE RATHER SMALL. LOCALLY HEAVY RAINFALL IS POSSIBLE THROUGH NOON
FRIDAY. A FEW WIND GUSTS OF 30 MPH ARE POSSIBLE AHEAD OF THE FRONT
AS WELL. SOME ROTATING STORMS MAY DEVELOP IN THE VICINITY OF THE
FRONT. ALTHOUGH INSTABILITY IS LIMITED...A BRIEF TORNADO CAN NOT BE
RULED OUT...ESPECIALLY ACROSS THE SOUTHERN PORTIONS OF CENTRAL
ALABAMA.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BECOME
NECESSARY LATE TONIGHT INTO FRIDAY.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 23, 3:46 AM CDTAreal Flood AdvisoryBMXLamar59 min
Oct 23, 4:32 AM CDTAreal Flood AdvisoryBMXMarion, Winston118 min

Nearby

Wind Advisories in Alabama, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.